Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 601, NWS Jackson, MS

August 7, 2011Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Aug 7, 2011, 6:03 PM CDT for Ashley County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 6:03 PM CDT (23:03 UTC)
Expired
Aug 7, 2011, 6:45 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 174 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS54 KJAN 072303
SVRJAN
ARC003-072345-
/O.NEW.KJAN.SV.W.0601.110807T2303Z-110807T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF HAMBURG...

* UNTIL 645 PM CDT

* AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FOUNTAIN HILL MOVING SOUTH
  AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SNYDER AND OLD MILO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3321 9213 3322 9209 3323 9210 3329 9204
      3328 9202 3331 9198 3334 9200 3337 9197
      3339 9200 3341 9199 3339 9146 3319 9168
      3318 9213
TIME...MOT...LOC 2303Z 007DEG 2KT 3340 9177

$$

EEC
2 follow-up statements
619 
WWUS54 KJAN 072320
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SUN AUG 7 2011

ARC003-072345-
/O.CON.KJAN.SV.W.0601.000000T0000Z-110807T2345Z/
ASHLEY AR-
620 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN ASHLEY COUNTY...

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR OLD MILO MOVING SOUTH AT 10
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3319 9168 3318 9213 3321 9213 3322 9209
      3323 9210 3329 9204 3328 9202 3331 9198
      3337 9195 3340 9186 3339 9149 3339 9146
TIME...MOT...LOC 2320Z 015DEG 7KT 3330 9187

$$

EEC
840 
WWUS54 KJAN 072337
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT SUN AUG 7 2011

ARC003-072345-
/O.CON.KJAN.SV.W.0601.000000T0000Z-110807T2345Z/
ASHLEY AR-
637 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL ASHLEY COUNTY...

AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAMBURG MOVING SOUTH AT 5
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3319 9168 3318 9200 3334 9191 3336 9169
TIME...MOT...LOC 2337Z 355DEG 4KT 3321 9184

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 7, 3:00 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN AUG 7 2011

.SHORT TERM...(THRU TUESDAY)

OVERVIEW...HOT CONDITIONS TO CONTINUE TODAY AND MONDAY WITH SOME
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE ARKLAMISS. SOME
ISOLATED TO SCATTERED TSTORMS ACROSS THE DELTA COULD BECOME STRONG
TO SEVERE THIS AFTERNOON AND EARLY EVENING. MAIN RISKS WILL BE WIND
GUSTS UP TO 60MPH AND SMALL HAIL. FOR TUESDAY...MORE CLOUDS AND RAIN
POTENTIAL ACROSS NE AREAS WHILE AREAS FARTHER SW WILL REMAIN HOT AND
DRIER.

CUMULUS DECK HAS DEVELOPED THIS EARLY AFTERNOON AS EXPECTED WITH SOME
ISOLATED SHOWER ACTIVITY BEGINNING ACROSS THE SE. EXPECT SOME
ADDITIONAL COVERAGE AND INTENSITY OF SOME PULSE THUNDERSTORMS THROUGH
THE AFTERNOON AND EARLY EVENING. A SMALL MCV AND RUC ANALYZED SW/V
ASSOCIATED WITH DEEPER MID AND UPPER-LVL MOISTURE ACROSS N-CNTRL AR
IS PUSHING EAST TOWARDS NW/N MS. THIS ENVIRONMENT IS FAVORABLE FOR
STRONG TO SEVERE STORMS WITH HIGH INSTABILITY (~4000 J/KG) SBCAPE
UNDER INCREASING H5 NW FLOW. ISOLATED STRONG TO SEVERE TSTORMS HAVE
ALREADY DEVELOPED ACROSS CNTRL AR AND SOME OF THIS ACTIVITY MAY SKIRT
INTO EXTREME NW DELTA OF MS LATE THIS AFTERNOON AND WILL BE MONITORED
CLOSELY.

BY LATE THIS EVENING...MUCH OF THE ACTIVITY ACROSS S/SE AREAS WILL
WANE AS ATMOSPHERE STABILIZES AND CLOUD WILL GRADUALLY CLEAR.
FARTHER NORTH HOWEVER...MODERATE LIFT ASSOCIATED WITH A VORTICITY
RIBBON SWEEPING ACROSS N MS WILL AID IN SUPPORT OF SOME LINGERING
THUNDER AND THEN SLOWLY DIMINISH TO SHOWERS THEN TO CLOUDS ACROSS THE
HIGHWAY 82 CORRIDOR AND NORTHWARD THROUGH THE EVENING AND EARLY
MORNING HOURS INTO MONDAY.

FOR THE DAY MONDAY...THE AFOREMENTIONED H5-H3 DRY SLOT OVER THE NW
CURRENTLY LOOKS TO PIVOT INTO A E/W ORIENTATION AND SINK SOUTHWARD
OVER CENTRAL MS WHILE BEING COMPRESSED LATITUDINALLY. SOME DEEPER
MOISTURE WILL BE ALONG NORTHERN FRINGES OF THE REGION AS A DEEPER
SW/V MOVES SE ACROSS THE OHIO RIVER VALLEY. RAIN CHANCES WILL BE
LOWER MONDAY ACROSS THE REGION IN WAKE OF DEPARTING WAVE FROM THIS
AFTN/EVE AND PWATS DROP DOWN ~1.8 TO 1.9. INSTABILITY ACROSS SE AND
SOME SEA-BREEZE ACTIVITY SHOULD ALLOW FOR SOME ISOLATED SHOWERS AND
GENERAL TSTORMS WHILE SOME AREAS ALONG AND NORTH OF THE 82 CORRIDOR
MAY SEE SOME ACTIVITY WITH SOME POSSIBLE SUBTLE SW/V EMBEDDED IN THE
NW FLOW. HOWEVER MUCH OF THE ACTIVITY LOOKS TO BE REMAIN TO THE NORTH
OF THE REGION WITH MINIMAL RAIN CHANCES ACROSS CENTRAL AREAS. IF
STORMS AREA ABLE TO DEVELOP ACROSS THE NORTHERN FRINGES DURING THE
AFTN...THE POTENTIAL EXISTS FOR SOME TO BECOME STRONG TO SEVERE AS
LAPSE RATES AND INSTABILITY WILL BE FAVORABLE. MAIN RISKS WILL BE
WINDS GUSTS OF 60 MPH AND SOME SMALL HAIL. TSTORMS WOULD DIMINISH IN
INTENSITY AND COVERAGE GOING INTO THE LATE EVENING.

FOR TUESDAY...NW FLOW WILL CONTINUE AND SFC TEMPS SLOWLY BEGIN TO
COOL DOWN TOWARDS THE MID TO UPPER 90S OPPOSED TO THE TRIPLE DIGITS.
AND HEAT ADVISORY WILL BE ALLOWED TO EXPIRE MONDAY EVENING. THE
POSSIBILITY OF AN MCS AND TSTORM COMPLEXES DEVELOPING AND BECOMING
EMBEDDED IN THE NOW FLOW ACROSS THE MID AND LOWER MS VALLEY WILL BE ON
THE INCREASE. HOWEVER...SPECIFIC STORM CLUSTER TRAJECTORIES AND
EVOLUTION OF OUTFLOWS IS TRICKY AT THIS POINT IN TIME WITH VARYING NWP
OFFERING VARIOUS SOLUTIONS. ONE THING FOR SURE IS THAT WITH THE
PRESENCE OF INCREASED NW FLOW...A FRONT/CONVERGENCE AXIS WILL ATTEMPT
TO APPROACH N MS BY TUESDAY NIGHT. ENSEMBLES AND MULTI-MODEL
CONSENSUS DEPICT TRUE CORE OF ELEVATED DRIER AIR WILL BE MOSTLY TO
OUR NORTH AND EAST. THUS HAVE PLACED GREATEST POPS ACROSS NE AND
TAPERED BACK TO THE SW. HIGH TEMPS WERE REDUCED ACROSS NE GIVEN
EXPECTED CLOUD COVER AND RAIN/TSTORM CHANCES. PLEASE SEE LONG TERM
DISCUSSION BELOW FOR MORE ON THIS MORE ACTIVE MID-WEEK PERIOD.
/ALLEN/

.LONG TERM...TUESDAY INTO NEXT WEEKEND...

MAIN PERIOD OF INTEREST IN THE LONG TERM PORTION OF THE FORECAST IS
TUESDAY THROUGH EARLY THURSDAY WHEN POTENTIAL FOR MULTIPLE
THUNDERSTORM CLUSTERS MOVING ACROSS NORTHERN ZONES STILL EXISTS.

UNFORTUNATELY...PREVIOUS UNCERTAINTIES WITHIN THE DEFINED MAIN
PERIOD OF INTEREST STILL EXIST THIS MORNING...WITH LATEST MODEL
INFORMATION CONTAINING CONFLICTING INFORMATION. MOST AGGRESSIVE (BUT
GENERALLY MOST RELIED UPON) GFS MODEL SHOWS PERTURBED UPPER LEVEL
WESTERLIES DIPPING WELL DOWN INTO THE LOWER MS VALLEY AND SOUTHEAST
CONUS BY TUESDAY AS PERSISTENT UPPER RIDGING GETS SQUEEZED OUT TO
THE WEST. MINOR DISTURBANCES IN THIS FLOW PATTERN WOULD THEN BE ABLE
TO BRING THE POTENTIAL PATH OF THUNDERSTORM CLUSTERS (CONTAINING
STRONG TO LOCALLY SEVERE WIND GUSTS) INTO AT LEAST THE NORTHERN HALF
OF THE ARKLAMISS TUESDAY THROUGH THURSDAY AS INSTABILITY IS
ACTIVATED ALONG A FRONTAL ZONE DRIFTING SOUTH INTO NORTHERN MS.
HOWEVER...THE AVERAGE OF GFS ENSEMBLE MEMBERS AND THE EUROPEAN MODEL
GENERALLY KEEP THE SOUTHERN EDGE OF WESTERLIES FURTHER
NORTH...RIDGING IN CLOSER PROXIMITY...WITH UPPER RIDGING BUILDING
BACK IN FORCE MORE QUICKLY BY THURSDAY. THE LATTER SOLUTIONS SUGGEST
THE TRAIN OF REPEATED THUNDERSTORM CLUSTER MOVEMENT MIGHT BE
PRIMARILY NORTH OF THE REGION TUESDAY THROUGH WEDNESDAY NIGHT.

FORTUNATELY...GFS-BASED MEX TEMP AND POP GUIDANCE IS NOT AS
AGGRESSIVELY WET AS THE RAW GFS MODEL OUTPUT WOULD SUGGEST...WHICH
IS GOOD SINCE THE WETTEST SOLUTION DOES NOT LOOK VERY LIKELY RIGHT
NOW. FOR THIS FORECAST I GENERALLY WENT CLOSE TO MEX GUIDANCE
NUMBERS...ALTHOUGH INCREASING HEAT IN MOST WESTERN AND SOUTHERN
ZONES TUESDAY AND AGAIN THURSDAY THROUGH SATURDAY (WHICH JIVES WITH
OVERALL MODEL CONSENSUS MUCH BETTER). THERE IS A CHANCE FOR
TEMPERATURES CLOSE TO NORMAL FOR A FEW DAYS AROUND THE MIDDLE OF
NEXT WEEK IF THE OPERATIONAL GFS MODEL VERIFIES...BUT OTHERWISE
EXPECT THE CONTINUATION OF UNCOMFORTABLE TO OPPRESSIVE HEAT AND
HUMIDITY...WITH TEMPERATURES GENERALLY MOST ABOVE NORMAL SOUTHWEST
OF THE HIGHWAY 49 CORRIDOR. CONTINUED NEED FOR HEAT ADVISORY
PRODUCTS INTO NEXT WEEK IS A STRONG POSSIBILITY IN THE LATTER
AREAS...AND MAY BE NEEDED INTERMITTENTLY THROUGH THE NEXT WORK WEEK
ELSEWHERE.

MODELS DO GENERALLY SUGGEST SOME CHANCE OF A PATTERN CHANGE TO MORE
NORMAL TEMPERATURES TAKING PLACE IN 7 DAYS OR SO. CONFIDENCE IS NOT
YET HIGH THAT THIS CHANGE WILL IN FACT OCCUR...BUT IT IS SOMETHING
TO WATCH (AND HOPE) FOR.

OTHERWISE...HWO WILL BE TWEAKED TO BETTER REPRESENT TIMING WINDOWS
AND POTENTIAL AREAS AFFECTED BY THUNDERSTORMS TUESDAY THROUGH MID
WEEK. CONSIDERING MENTIONED UNCERTAINTIES ABOVE IT IS NOT WISE TO
NOT GET VERY SPECIFIC FOR RIGHT NOW. /BB/

&&

.AVIATION...THE UPPER RIDGE WILL MAINTAIN VFR CONDITIONS FOR MOST
LOCATIONS FOR YET ANOTHER DAY OR SO. SWLY SURFACE WINDS OF 7-14KTS
WILL PERSIST INTO MONDAY NIGHT FOR MANY LOCATIONS. LOOK FOR LATE DAY
BROKEN/SCATTERED CUMULUS BASED AT 4-7K FEET TO BE THINNING OUT LATER
THIS EVENING. SCATTERED SHRA/TSRA WILL BE INCREASING IN OUR SERN
CWFA AND GRADUALLY MIGRATE W AND N THROUGH SUNSET. A FEW TSRA ARE
ALSO POSSIBLE IN THE UPPER DELTA THROUGH THE EVENING HOURS.
OTHERWISE...MVFR VSBY RESTRICTIONS MAY OCCUR EARLY MONDAY FROM
09-13Z WITH VFR QUICKLY RETURNING WITHIN AN HOUR AFTER SUNRISE. /40/

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  97  77  96 /  12  11  11  24
MERIDIAN      74  96  75  96 /  19  22  13  29
VICKSBURG     75  99  76  96 /   8   7  10  16
HATTIESBURG   76  96  76  95 /  20  24  12  20
NATCHEZ       76  94  76  96 /  11  15  11  13
GREENVILLE    77  99  77  95 /  11   6  14  26
GREENWOOD     76  98  77  96 /  19   7  18  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ030>033-037>039-
     043>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ018-
     019-025>029-034>036-040>042.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT MONDAY FOR
     MSZ018-019-025>029-034>036-040>042.

LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ016-023>026.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
     LAZ007>009-015.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT MONDAY FOR
     LAZ007>009-015.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ARZ074-
     075.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT MONDAY FOR
     ARZ074-075.

&&

ALLEN/40/BB
Hazardous weather outlook, Aug 7, 2:33 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT SUN AUG 7 2011

ARZ074-075-LAZ007>009-015-MSZ018-019-025>029-034>036-040>042-
081945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
233 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...
SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

HOT AND HUMID CONDITIONS WILL PERSIST AS THE EXCESSIVE HEAT WARNING
EXPIRES AT 7 PM THIS EVENING FOLLOWED BY HEAT ADVISORY CONDITIONS
LASTING THROUGH MONDAY.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON WITH
WIND GUSTS OF 50 TO 60 MPH AT LOCATIONS GENERALLY ALONG AND NORTH OF
HIGHWAY 82. A HOT AND UNSTABLE AIR MASS WITH A WEAKENING CAPPING
INVERSION ALOFT COULD RESULT IN THE STORMS FIRING UP LATE IN THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

AN ACTIVE PERIOD OF THUNDERSTORMS IS POSSIBLE FROM MONDAY NIGHT
THROUGH AT LEAST EARLY THURSDAY...DUE TO A DEVELOPING NORTHWEST FLOW
PATTERN. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL
FOR DAMAGING WIND GUSTS OF 60 MPH. TIMING INDIVIDUAL EVENTS WILL BE
VERY DIFFICULT AS A FRONTAL BOUNDARY STALLS NEAR THE REGION. THE
HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE
NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO YAZOO CITY...
TO MERIDIAN MISSISSIPPI.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE AT TIMES DURING
THE WEEK...MAINLY SOUTH OF THE FRONTAL ZONE AND HEAT ADVISORIES MAY
BE NEEDED...ESPECIALLY WEST OF THE HIGHWAY 49 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY.

LAZ016-023>026-MSZ030>033-037>039-043>066-072>074-081945-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
233 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI
AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

HOT AND HUMID CONDITIONS WILL PERSIST AS HEAT ADVISORY CONDITIONS
LAST THROUGH MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

AN ACTIVE PERIOD OF THUNDERSTORMS IS POSSIBLE FROM MONDAY NIGHT
THROUGH AT LEAST EARLY THURSDAY...DUE TO A DEVELOPING NORTHWEST FLOW
PATTERN. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR
DAMAGING WIND GUSTS OF 60 MPH. TIMING INDIVIDUAL EVENTS WILL BE VERY
DIFFICULT AS A FRONTAL BOUNDARY STALLS NEAR THE REGION. THE HIGHEST
CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A
LINE EXTENDING FROM CROSSETT ARKANSAS...TO YAZOO CITY... TO MERIDIAN
MISSISSIPPI.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE AT TIMES DURING
THE WEEK...MAINLY SOUTH OF THE FRONTAL ZONE AND HEAT ADVISORIES MAY
BE NEEDED...ESPECIALLY WEST OF THE HIGHWAY 49 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

99

In the hours before

Special weather statement, Aug 7, 3:43 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
843 PM GMT SUN AUG 7 2011

MSZ048-053-054-072115-
HINDS MS-COPIAH MS-CLAIBORNE MS-
343 PM CDT SUN AUG 7 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF UTICA AT 343 PM CDT.
THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CLAIBORNE...NORTHWESTERN COPIAH AND
SOUTHWESTERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3223 9052 3200 9052 3200 9078 3216 9077
TIME...MOT...LOC 2043Z 270DEG 2KT 3211 9067

EEC
Special weather statement, Aug 7, 5:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT SUN AUG 7 2011

ARZ075-072240-
CHICOT AR-
530 PM CDT SUN AUG 7 2011

...STRONG WIND GUSTS IN NORTHWEST CHICOT COUNTY...

A STRONG GUST FRONT ASSOCIATED WITH A THUNDERSTORM 5 MILES NORTHWEST
OF DERMOTT COULD BRING 40 TO 50 MPH WINDS TO NORTHWEST CHICOT COUNTY
AS THE STORM DEVELOPS SLOWLY SOUTHEAST.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3357 9135 3353 9132 3352 9126 3349 9121
      3332 9139 3339 9147 3352 9146 3356 9146
      3357 9145
TIME...MOT...LOC 2227Z 313DEG 11KT 3354 9147

EEC
Special weather statement, Aug 7, 5:41 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT SUN AUG 7 2011

ARZ074-072255-
ASHLEY AR-
541 PM CDT SUN AUG 7 2011

...STRONG STORM DEVELOPING OVER NORTHERN ASHLEY COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHEAST OF FOUNTAIN HILL AT 541 PM CDT. THE STORM
WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3340 9177 3340 9164 3334 9161 3325 9182
      3340 9190 3340 9189
TIME...MOT...LOC 2241Z 333DEG 2KT 3339 9177

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:05 AM CDTExcessive Heat WarningJANAshley, Chicot15 hr
Aug 7, 4:05 AM CDTHeat AdvisoryJANAshley, Chicot4 days
Aug 7, 5:30 PM CDTSpecial Weather StatementJANChicot10 min
Aug 7, 5:41 PM CDTSpecial Weather StatementJANAshley14 min
Aug 7, 6:48 PM CDTSpecial Weather StatementJANAshley17 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.